Alert archive / Arkansas / Tornado Warnings in 2005

Tornado Warning 9, NWS Little Rock, AR

September 24, 2005Faulkner County, Lonoke County, Pulaski County, Arkansas

NWS Little Rock, AR issued this tornado warning at Sep 24, 2005, 5:59 PM CDT for Faulkner County, Lonoke County, Pulaski County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2005, 5:59 PM CDT (22:59 UTC)
Expired
Sep 24, 2005, 6:45 PM CDT
In force
46 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Faulkner County, AR, Lonoke County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 14 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 6:05 PM CDTTORNADO2 N Jacksonville, ARPOSSIBLE TORNADO TOUCHDOWN WITH TREES AND POWER LINES DOWN ALONG HIGHWAY 167.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 3:55 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 242259
TORLZK
ARC045-085-119-242345-
/O.NEW.KLZK.TO.W.0009.050924T2259Z-050924T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
559 PM CDT SAT SEP 24 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS
  WEST CENTRAL LONOKE COUNTY IN CENTRAL ARKANSAS
  NORTHEASTERN PULASKI COUNTY IN CENTRAL ARKANSAS

* UNTIL 645 PM CDT

* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SOUTH
  BEND...MOVING NORTHWEST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  JACKSONVILLE AROUND 605 PM CDT
  LITTLE ROCK AIR FORCE BASE AROUND 610 PM CDT

&&

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTHERN ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT SATURDAY EVENING FOR NORTHWESTERN ARKANSAS. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR
SOUTHERN ARKANSAS.

LAT...LON 3479 9207 3492 9200 3499 9212 3507 9225
      3496 9234

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 24, 4:47 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 24, 4:47 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
447 PM CDT SAT SEP 24 2005

.DISCUSSION...
LATEST RADAR AND SATELLITE DATA SUGGESTS THE CENTER OF TROPICAL
STORM RITA IS MOVING NORTHEAST INTO NORTHWEST LOUISIANA.  LATEST
FORECASTS ARE SUBSTANTIALLY MORE PROGRESSIVE REGARDING THE PATH OF
THIS SYSTEM.  HAVE ADJUSTED PRECIPITATION FORECASTS...AND THE
CORRESPONDING FLASH FLOOD WATCH ACCORDINGLY.

EXPECT THE THREAT FOR MINI-SUPERCELLS TO DECREASE AFTER SUNSET...AS
AVAILABLE INSTABILITY DECREASES.

COOLER THAN NORMAL TEMPERATURES ARE EXPECTED AT THE END OF THE
EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  70  80  70  85 /  90 100  70  30
HARRISON AR       65  80  66  82 /  40  40  30  10
HOT SPRINGS AR    71  81  70  86 / 100  80  60  20
PINE BLUFF AR     72  80  71  86 / 100 100  70  40
MOUNTAIN HOME AR  65  79  67  82 /  50  60  40  10
MONTICELLO AR     75  80  71  86 / 100 100  70  40
SEARCY AR         69  80  69  85 /  90 100  70  30
MOUNT IDA AR      70  82  69  86 / 100  70  50  20
RUSSELLVILLE AR   68  81  68  85 /  60  70  50  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM SUNDAY FOR
ARZ040-ARZ052-ARZ053-ARZ066-ARZ067-ARZ068.

FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ032-ARZ033-ARZ034-
ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-
ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-
ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

LAKE WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ041-ARZ042-ARZ043-
ARZ044-ARZ045-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-
ARZ065-ARZ069.

&&

SHORT AND LONG TERM...55
Hazardous weather outlook, Sep 24, 5:15 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
515 PM CDT SAT SEP 24 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
515 PM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

THE REMNANTS OF HURRICANE RITA WILL MOVE SLOWLY NORTHWARD TONIGHT.
TROPICAL MOISTURE SURROUNDING RITA WILL BECOME WIDESPREAD ACROSS THE
NATURAL STATE.

RAIN WILL BECOME HEAVY AT TIMES BY TONIGHT...ESPECIALLY ACROSS
CENTRAL AND SOUTHERN SECTIONS OF THE STATE. THEREFORE...A FLASH
FLOOD WATCH HAS BEEN POSTED FOR CENTRAL AND SOUTHERN ARKANSAS FOR
TONIGHT AND SUNDAY. THIS INCLUDES AREAS SOUTH OF MENA...DANVILLE...
SEARCY AND AUGUSTA.

SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN THE RAIN...AND WILL
HAVE A TENDENCY TO ROTATE EAST OF THE TRACK OF RITA. GIVEN THIS...
ISOLATED TORNADOES WILL BE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT...GENERALLY IN AREAS SOUTH OF MENA...RUSSELLVILLE AND
BATESVILLE.

CIRCULATION AROUND RITA WILL PRODUCE A BREEZY EASTERLY WIND ACROSS
CENTRAL AND SOUTHERN ARKANSAS TONIGHT. WIND SPEEDS OF 15 TO 25 MPH
WILL PREVAIL. SOME GUSTS TO 30 MPH ARE EXPECTED ACROSS CENTRAL AND
SOUTHERN SECTIONS.

.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WILL CONTINUE ON SUNDAY...AND WILL BE HEAVY AT TIMES. A FLASH
FLOOD WATCH WILL CONTINUE IN CENTRAL AND SOUTHERN ARKANSAS FOR THE
POSSIBILITY OF EXCESSIVE RAINFALL. THROUGH EARLY MONDAY...TOTAL
RAINFALL AMOUNTS MAY EXCEED 5 INCHES IN PARTS OF CENTRAL AND
SOUTHERN ARKANSAS.

SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH EARLY MONDAY...
MAINLY IN THE SOUTHEAST HALF OF THE STATE. AGAIN...ISOLATED
TORNADOES MAY BE SPAWNED.

IT APPEARS THAT THE WEATHER PATTERN WILL CHANGE ON MONDAY AND
TUESDAY...WITH A NORTHWEST WIND FLOW DEVELOPING ALOFT. A COLD FRONT
WILL RIDE THE FLOW INTO ARKANSAS FROM THE PLAINS...AND MAY SWEEP THE
REMNANTS OF RITA TO THE EAST. THE FRONT...SHOULD IT GO THROUGH...
WOULD BE FOLLOWED BY COOL AND DRY AIR.

YET ANOTHER FRONT WILL ARRIVE FROM THE PLAINS BY AROUND THURSDAY.
MOISTURE AHEAD OF THE FRONT WILL BE LACKING...WITH ONLY A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING A
REINFORCING SHOT OF COOLER AIR...WITH SEASONAL TEMPERATURES IN THE
FORECAST.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN ARKANSAS TONIGHT...
WITH THE POSSIBILITY OF ISOLATED TORNADOES.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 12:49 PM CDTTornado WarningLZKBradley, Cleveland, Drew41 min
Sep 24, 2:34 PM CDTTornado WarningLZKDesha26 min
Sep 24, 2:59 PM CDTTornado WarningLZKArkansas, Desha, Lincoln46 min
Sep 24, 3:32 PM CDTTornado WarningLZKGarland, Perry, Saline43 min
Sep 24, 5:41 PM CDTTornado WarningLZKConway, Faulkner34 min
Sep 24, 6:27 PM CDTTornado WarningLZKConway, Faulkner63 min
Sep 24, 6:56 PM CDTTornado WarningLZKPrairie, White49 min

Nearby

Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.